Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 247, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 11, 2011, 5:43 PM EDT for 7 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2011, 5:43 PM EDT (21:43 UTC)
- Expired
- Aug 11, 2011, 6:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Ware County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:55 PM EDT | TSTM WND DMG | 3 Ne Graham, GA | TREES WERE DOWN ALONG YAWN ROAD. THE TIME OF DAMAGE WAS BASED ON RADAR. |
| Aug 11, 6:05 PM EDT | TSTM WND DMG | 6 N Willacoochee, GA | TREES WERE BLOWN DOWN ALONG MORA ROAD AND BRIDGETOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516
WUUS52 KJAX 112143
SVRJAX
GAC001-003-005-069-161-299-305-112230-
/O.NEW.KJAX.SV.W.0247.110811T2143Z-110811T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHWESTERN WARE COUNTY IN SOUTHEAST GEORGIA
JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
APPLING COUNTY IN SOUTHEAST GEORGIA
EXTREME NORTHWESTERN ATKINSON COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 630 PM EDT
* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PLANT HATCH TO
SNIPESVILLE TO 13 MILES SOUTHWEST OF AMBROSE...OR ALONG A LINE
EXTENDING FROM PLANT HATCH TO 10 MILES SOUTHWEST OF HAZLEHURST TO 6
MILES SOUTHEAST OF OCILLA...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLANT
HATCH...BROXTON...WEST GREEN...BAXLEY...DOUGLAS...SURRENCY...
NICHOLLS AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3197 8242 3190 8211 3187 8211 3182 8202
3142 8248 3141 8314 3146 8316 3149 8311
3161 8306 3167 8301 3178 8300 3179 8287
3193 8268 3193 8262 3197 8255 3195 8250
3198 8249
TIME...MOT...LOC 2144Z 299DEG 19KT 3191 8238 3173 8266
3151 8319
$$
ENYEDI3 follow-up statements
788
WWUS52 KJAX 112207
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT THU AUG 11 2011
GAC001-003-005-069-161-299-305-112230-
/O.CON.KJAX.SV.W.0247.000000T0000Z-110811T2230Z/
WAYNE GA-WARE GA-JEFF DAVIS GA-APPLING GA-ATKINSON GA-BACON GA-
COFFEE GA-
607 PM EDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR COFFEE...BACON...EXTREME NORTHWESTERN ATKINSON...APPLING...JEFF
DAVIS...EXTREME NORTHWESTERN WARE AND EXTREME NORTHWESTERN WAYNE
COUNTIES...
AT 607 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BAXLEY
TO 9 MILES NORTHWEST OF ALMA TO 15 MILES WEST OF DOUGLAS...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF BAXLEY TO 9 MILES NORTHWEST
OF ALMA TO 7 MILES NORTHWEST OF WILLACOOCHEE...MOVING SOUTHEAST AT 20
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS...SURRENCY...NEW LACY AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3197 8242 3190 8211 3187 8211 3182 8202
3142 8248 3141 8314 3146 8316 3149 8311
3152 8310 3168 8292 3179 8289 3179 8287
3193 8268 3193 8262 3197 8255 3195 8250
3198 8249
TIME...MOT...LOC 2207Z 299DEG 19KT 3182 8225 3164 8253
3141 8307
$$
ENYEDI745
WWUS52 KJAX 112219
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT THU AUG 11 2011
GAC001-003-005-069-161-299-305-112230-
/O.CON.KJAX.SV.W.0247.000000T0000Z-110811T2230Z/
WAYNE GA-WARE GA-JEFF DAVIS GA-APPLING GA-ATKINSON GA-BACON GA-
COFFEE GA-
619 PM EDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR COFFEE...BACON...EXTREME NORTHWESTERN ATKINSON...APPLING...JEFF
DAVIS...EXTREME NORTHWESTERN WARE AND EXTREME NORTHWESTERN WAYNE
COUNTIES...
AT 619 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF SURRENCY TO 6 MILES NORTH OF ALMA TO 13 MILES SOUTHWEST OF
DOUGLAS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SURRENCY TO
6 MILES NORTH OF ALMA TO WILLACOOCHEE...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS...SURRENCY...NEW LACY AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3197 8242 3190 8211 3187 8211 3182 8202
3142 8248 3141 8314 3146 8316 3149 8311
3152 8310 3163 8289 3176 8277 3179 8258
3195 8250 3198 8249
TIME...MOT...LOC 2219Z 299DEG 19KT 3179 8218 3161 8247
3138 8301
$$210
WWUS52 KJAX 112230
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 PM EDT THU AUG 11 2011
GAC001-003-005-069-161-299-305-112240-
/O.EXP.KJAX.SV.W.0247.000000T0000Z-110811T2230Z/
WAYNE GA-WARE GA-JEFF DAVIS GA-APPLING GA-ATKINSON GA-BACON GA-
COFFEE GA-
630 PM EDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR COFFEE...BACON...EXTREME
NORTHWESTERN ATKINSON...APPLING...JEFF DAVIS...EXTREME NORTHWESTERN
WARE AND EXTREME NORTHWESTERN WAYNE COUNTIES HAS EXPIRED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3197 8242 3190 8211 3187 8211 3182 8202
3142 8248 3141 8314 3146 8316 3149 8311
3152 8310 3163 8289 3176 8277 3179 8258
3195 8250 3198 8249
TIME...MOT...LOC 2219Z 299DEG 19KT 3179 8218 3161 8247
3138 8301
$$
ENYEDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:00 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT THU AUG 11 2011 .SHORT TERM...TNGT THRU SAT NGT...UPPER PATTERN EVOLVES FROM E-W ORIENTED RIDGE OVER FL/NRN GOM WITH WRLYS N OF AREA...TO A BUILDING ERN STATES TROUGH/ROCKIES RIDGE PATTERN BY SAT NGT. SLIGHT DECREASE IN MODEL LLVL TEMPS/THICKNESSES THRU WEEKEND SUGGEST SLIGHTLY LOWER MAX TEMPS THAN YDAY/TDAY...BUT STILL MID 90S (PSBLY UPR 90S SUWANNEE VALLEY REGION) FRI AND LOW/MID 90S OVER WEEKEND. SOMEWHAT HIGHER DWPTS WILL KEEP AFTN HEAT INDEX VALUES IN 100-109 RANGE. SHOULD SEE RAIN CHANCES INCREASE WITH INCRSG LLVL MOISTURE AHEAD OF UPR TROF. GOING WITH 30-40 POPS WELL INLAND...20 POP COAST...NEXT FEW DAYS FOR SCTD AFTN SHRA/TSRA. .LONG TERM...SUN THRU THURS...MODEL GUID SHOWS UPR TROF INTENSIFY OVER ERN STATES SUN/MON. WHILE MODELS STALL COLD FRONT OVER NRN FL MON/TUE...EXPECT DRIER AIR ALOFT AND SUBSIDENCE TO MOVE OVER CWA... PUSHING PCPN CHANCES TO OUR SRN COUNTIES BY TUE. MOISTURE MAY RETURN WED/THU TO LEAD TO SCT'D AFTN TSRA WITH SEA BREEZES AND WEAKENING UPR TROF OVER AREA. HAVE MAX TEMPS IN MID 90S SUN/MON AND LWR 90S TUE-THU...REMAINING A LITTLE ABOVE NORMAL. && .AVIATION...PREVAILING VFR EXPECTED THROUGH FRIDAY MORNING. MVFR VSBY IS PSBL AT GNV AND VQQ MAINLY AFTER 08Z. HOWEVER CONFIDENCE IS NOT ENOUGH TO INCLUDE ATTM. && .MARINE...NO HEADINES. QUIESCENT CONDS ARE EXPECTED THROUGH THE WEEKEND DUE TO A WEAK PRESSURE PATTERN. ANOTHER TROUGH APPROACHES FROM THE NORTH ON MONDAY INCREASING THT SW TO W FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 73 93 / 20 30 10 30 SSI 78 91 77 88 / 10 20 10 20 JAX 74 95 74 92 / 10 30 10 30 SGJ 75 92 76 90 / 10 20 20 20 GNV 75 96 75 93 / 10 40 10 40 OCF 75 95 75 93 / 10 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/TRABERT/
Hazardous weather outlook, Aug 11, 3:16 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 316 AM EDT THU AUG 11 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121015- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 316 AM EDT THU AUG 11 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...DANGEROUS HEAT INDICES EXPECTED THROUGH THE WEEKEND... .DAY ONE...TODAY AND TONIGHT... NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES WILL PUSH HEAT INDICES INTO THE 105 TO 110 RANGE DURING THE AFTERNOON HOURS. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONING IF POSSIBLE...REMAIN OUT OF THE SUN...AND TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...AND A FEW MAY CONTAIN STRONG GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DANGEROUS HEAT INDICES INTO THE 105 TO 110 RANGE WILL BE POSSIBLE EACH AFTERNOON FROM FRIDAY THROUGH THE WEEKEND. ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CAN BE EXPECTED EACH DAY THROUGH THE PERIOD. ACTIVITY MAY BE STRONG AT TIMES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 11, 5:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT THU AUG 11 2011
GAZ132>135-150-112215-
APPLING-BACON-COFFEE-JEFF DAVIS-WARE-
536 PM EDT THU AUG 11 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WARE...JEFF DAVIS...APPLING...BACON AND COFFEE COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615
PM EDT...
AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
PLANT HATCH TO SNIPESVILLE TO 14 MILES WEST OF AMBROSE...MOVING EAST
AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...PRIDGEN...HAZLEHURST...PLANT HATCH...DENTON...
AMBROSE...GRAHAM...BROXTON...PINE GROVE AND WEST GREEN THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3197 8242 3190 8211 3184 8207 3177 8210
3177 8213 3172 8213 3160 8220 3143 8245
3141 8314 3146 8316 3149 8311 3161 8306
3167 8301 3178 8300 3179 8287 3193 8268
3193 8262 3197 8255 3195 8250 3198 8249
TIME...MOT...LOC 2136Z 285DEG 23KT 3199 8230 3174 8272
3153 8320
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:36 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Coffee, Jeff Davis | 39 min |
| Aug 11, 6:00 PM EDT | Special Weather Statement | JAX | Atkinson | 45 min |
| Aug 11, 6:10 PM EDT | Areal Flood Advisory | JAX | Bacon, Coffee, Jeff Davis | 38 min |
| Aug 11, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Jeff Davis and 2 more | 33 min |
| Aug 11, 6:32 PM EDT | Special Weather Statement | JAX | Appling | 43 min |
| Aug 11, 6:51 PM EDT | Areal Flood Advisory | JAX | Atkinson, Bacon, Coffee, Ware | 54 min |
| Aug 11, 7:01 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Pierce, Ware | 44 min |
| Aug 11, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.